Recalls

Drug packaging mix-up leads to recall

ucm568880 106x210 Drug packaging mix up leads to recallApace Packaging LLC is recalling one lot of the muscle relaxer Cyclobenzaprine and one lot of the antiviral and Parkinson’s disease treatment Amantadine because the products may be mislabeled. A small number of cartons containing Cyclobenzapine HCl 5 mg tablets in blister cards may be mislabeled as Amantadine HCl 100 mg capsules.

The recall affects Cyclobenzaprine HCl 5mg 50ct unit dose with the NDC# 50268-190-15 and Amantadine HCl 100mg 50ct unit dose with the NDC# 50268-069-15. Both products are packaged in 50-count hospital unit dose cartons with 10 unit doses per card, five cards per carton. The affected lot of Cyclobenzaprine and Amantadine is Lot 16710 with an expiration date of 07/2018. These medications were fully distributed to R&S Northeast, and then further distributed nationwide.

This mix-up could lead to potentially serious health consequences for patients. For example, unintentional dosing with Cyclobenzaprine HCl could cause the development of life-threatening serotonin syndrome, a side effect that has been reported with Cyclobenzaprine HCl when it is used along with other drugs such as selective serotonin reuptake inhibitors (SSRIs), serotonin norepinephrine reuptake inhibitors (SNRIs), tricyclic antidepressants (TCAs), tramadol, bupropion, meperidine, verapamil, or MAO inhibitors.

“The effects of alcohol, barbiturates, and other CNS (central nervous system) depressants may be enhanced, and may impair mental and/or physical abilities required for performance of hazardous tasks, such as operating machinery or driving a motor vehicle,” the Food and Drug Administration (FDA) recall notice.

Furthermore, Amantadine has a precaution in its prescribing indication about the abrupt discontinuation of the medicine. Specifically, missed doses of Amantadine in a few patients with Parkinson’s disease have experienced a Parkinsonian crisis such as a sudden marked clinical deterioration when the medication was stopped.

To date, Apace Packaging LLC has not received any reports of adverse events related to this recall. However, anyone who has experienced any adverse effects related to medications involved in this recall should report them to the FDA MedWatch Adverse Event Reporting Program at www.FDA.gov/MedWatch/Report.htm.

Source: FDA Recall Notice